Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 17, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Mar 31, 2007, 5:58 AM CDT for Victoria County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2007, 5:58 AM CDT (10:58 UTC)
- Expired
- Mar 31, 2007, 8:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 311100
FFWCRP
TXC469-311300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
558 AM CDT SAT MAR 31 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VICTORIA COUNTY IN SOUTH TEXAS
* UNTIL 800 AM CDT
* AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING SOUTHWEST TO NORTHEAST
ACROSS CENTRAL VICTORIA COUNTY. 1 TO 3 INCHES OF RAINFALL WILL BE
POSSIBLE AS THESE STORMS TRAIN ACROSS THE AREA OVER THE NEXT HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...VICTORIA...
INEZ...MISSION VALLEY...NURSERY AND TELFERNER.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2877 9716 2886 9722 2884 9726 2904 9688
2903 9685 2893 9680 2887 9673 2881 9673
2880 9670 2876 9669 2861 9717
$$
JR1 follow-up statement
000
WGUS74 KCRP 311215
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
712 AM CDT SAT MAR 31 2007
TXC469-311300-
VICTORIA-
INCLUDING THE CITY OF VICTORIA
712 AM CDT SAT MAR 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
VICTORIA COUNTY...
AT 709 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN CONTINUE TO TRAIN
ACROSS CENTRAL VICTORIA COUNTY. 1 TO 3 INCHES OF RAIN HAS FALLEN
ACROSS...WITH ISOLATED AMOUNTS OF 3 TO 4 INCHES ACROSS WESTERN
VICTORIA COUNTY TO THE SOUTH SIDE OF THE CITY OF VICTORIA. AN
ADDITIONAL 1 INCH OF RAINFALL WITH ISOLATED AMOUNTS UP TO 2 INCHES
WILL BE POSSIBLE OVER THE NEXT HOUR.
EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING
FOR CENTRAL TEXAS.
LAT...LON 2877 9716 2886 9722 2884 9726 2904 9688
2903 9685 2893 9680 2887 9673 2881 9673
2880 9670 2876 9669 2861 9717
$$
JRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 4:23 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 31, 4:23 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 423 AM CDT SAT MAR 31 2007 .SHORT-TERM (TODAY THROUGH TONIGHT)...WILL KEEP IT BRIEF DUE TO ONGOING SEVERE WEATHER ACROSS THE NORTHERN CWA. LONG TRACK SUPERCELLS THAT CAME ACROSS SRN EWX CWA HAVE MOVED INTO NRN CRP CWA AHEAD OF OUTFLOW BOUNDARY...AND MAY BE SHOWING SIGNS OF MERGING INTO A LINE. MAIN THREAT THROUGH THE NEXT FEW HOURS WILL BE LARGE HAIL AND DAMAGING WINDS ACROSS THE NE CWA. IN ADDITION...0-1KM STORM RELATIVE HELICITIES ARE SUPPORTIVE OF ROTATING STORMS AND ISOLATED TORNADO THREAT. TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF THE NE AND NRN CWA THRU 10 AM. FARTHER S AND W...OUTFLOW BOUNDARY AND COLD FRONT WILL MERGE LATER THIS MORNING ACROSS THE SE CWA...AND COULD PROVIDE ADDITIONAL FOCUS FOR SCATTERED TYPE CONVECTION. BUT BY THAT TIME H85 FLOW WILL BE VEERING TOWARDS THE SW. WILL KEEP HIGH END CHC POPS GOING ACROSS THE S FOR THE TIME BEING. FRONT WILL CLEAR THE COAST LATER IN THE DAY AND WILL SEE CLEARING BY EARLY THIS EVENING AND A COOLER NIGHT...WITH TEMPS ACTUALLY AT OR SLIGHTLY BELOW NORMS. && .LONG TERM (SUNDAY THROUGH FRIDAY)...NO MAJOR CHANGES TO THE EARLY PART OF THE EXTENDED FORECAST PERIOD. STILL LOOKS DRY FOR SUNDAY AS SLIGHTLY DRIER AIR AND AN UPPER LEVEL SHORT WAVE RIDGE WILL BE IN PLACE. PRECIPITABLE WATER INCREASES ACROSS SOUTH TEXAS TO AROUND 1.7 INCHES BY MONDAY AS AN ENERGETIC SUBTROPICAL JET MOVES TO THE NORTHEAST OUT OF MEXICO IN ADVANCE OF A SHORT WAVE TROUGH OVER NORTHERN MEXICO. IT LOOKS LIKE MONDAY MAY SEE A BETTER CHANCE FOR RAIN THAN TUESDAY WITH THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET STREAK OVER THE COASTAL PLAINS. GFS/ECMWF/CAN ARE ON TRACK WITH THE TIMING OF THE COLD FRONT INTO SOUTH TEXAS ON WEDNESDAY. THERE ARE DISCREPANCIES WITH THE MODELS BY FRIDAY WITH THE ECMWF SHOWING A STRONG SHORT WAVE TROUGH APPROACHING FROM THE NORTHWEST WITH INCREASING LOW LEVEL MOISTURE RETURN ALONG THE RIO GRANDE. GFS SHOWS MOISTURE RETURNING ALSO BUT WITH A WEAKER SHORT WAVE TROUGH OVER NORTHERN MEXICO. CONFIDENCE IS LOW IN THE FORECAST FOR FRIDAY AND WILL PUT IN TOKEN SLIGHT CHANCE POPS FOR NOW. WILL SEE COOLER TEMPS ACROSS THE REGION WEDNESDAY-FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 59 82 68 81 / 50 10 10 10 30 VICTORIA 73 53 82 65 80 / 70 10 10 10 40 LAREDO 81 62 90 70 88 / 20 0 10 20 20 ALICE 77 57 85 67 83 / 50 10 10 10 30 ROCKPORT 74 60 80 69 79 / 60 10 10 10 30 COTULLA 79 54 86 66 84 / 20 0 10 10 20 KINGSVILLE 78 58 85 68 83 / 50 10 10 10 30 NAVY CORPUS 75 61 80 70 79 / 50 10 10 10 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT TERM TMT/89...LONG TERM
Hazardous weather outlook, Mar 31, 5:06 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 506 AM CDT SAT MAR 31 2007 GMZ235-255-TXZ231>234-245>247-011000- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- LIVE OAK-BEE-GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN- 506 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH 10 AM THIS MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS MORNING. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO OR TWO. IN ADDITION...LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE. THE STORMS WILL MOVE OUT OF THE AREA THIS AFTERNOON AS A COLD MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS MONDAY AND TUESDAY. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS AT THIS TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS MORNING. GMZ230-250-270-275-TXZ229-230-239>244-011000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO- 506 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING AHEAD OF A COLD FRONT. SOME OF THESE STORMS COULD BECOME STRONG...PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL. THE STORMS WILL MOVE OUT OF THE AREA THIS AFTERNOON AS THE COLD MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS MONDAY AND TUESDAY. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS AT THIS TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR/TMT
In the hours before
Special weather statement, Mar 31, 4:30 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 430 AM CDT SAT MAR 31 2007 TXZ232-233-311030- BEE-GOLIAD- 430 AM CDT SAT MAR 31 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BEE AND GOLIAD COUNTIES... AT 425 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF PETTUS...OR 10 MILES SOUTHEAST OF KENEDY...MOVING EAST AT 30 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL OF 1 TO 2 INCHES ARE EXPECTED. JR
Special weather statement, Mar 31, 5:31 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 531 AM CDT SAT MAR 31 2007 TXZ233-234-311130- GOLIAD-VICTORIA- 531 AM CDT SAT MAR 31 2007 ...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD AND VICTORIA COUNTIES... AT 524 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GOLIAD...MOVING EAST AT 35 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL OF 1 TO 2 INCHES...WITH ISOLATED AMOUNTS OF 3 INCHES WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT THE CITIES OF FANNIN...VICTORIA AND DACOSTA. JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:16 AM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 59 min |
| Mar 31, 4:04 AM CDT | Severe Thunderstorm Warning | CRP | Bee | 41 min |
| Mar 31, 4:57 AM CDT | Tornado Warning | CRP | Goliad | 33 min |
| Mar 31, 5:43 AM CDT | Flash Flood Warning | CRP | Goliad | 2 hr |
| Mar 31, 7:44 AM CDT | Flash Flood Warning | CRP | Goliad | 2 hr |
| Mar 31, 7:50 AM CDT | Flash Flood Warning | CRP | Victoria | 115 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.